MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV SYSTEM W.PRECHAMBER 10/30; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG GAV SYSTEM W.PRECHAMBER 10/30; HYDROCEPHALUS MANAGEMENT
Model Number FV331T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data: the gav valve was manufactured by a qualified employee in july 2010.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The valve has a normal pressure rating of 10 to 30 cmws.The valve was inspected as article fv428t.All parameters (opening pressure, reflux, tightness) have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the valve was received dry without liquid in a plastic container.Visual inspection: no significant deformations or damage to the valve were detected during the visual inspection.Permeability test: a permeability test has shown that the valve was not penetrable.Adjustment test: an adjustment test was not applicable as the valve has a fixed pressure.Braking force and brake function test: a braking force and brake function test were not applicable as the valve has a fixed pressure.Result: it should be noted that the valve was received dry (i.E.Not submersed in liquid as recommended).The investigation of dry items was not significant due to the affect dry deposits of liquor and blood can have on product performance.A visual inspection of the gav valve was performed.No significant deformations or damage to the valve were detected during the visual inspection.Next, the valve permeability was tested, which revealed that the valve was not penetrable.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the valve was found to be occluded.This was likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required.
 
Event or Problem Description
It was reported to miethke that a gav system w.Prechamber 10/30 (part # fv331t) was implanted during a procedure performed on an unknown date.According to the complainant, the device was not draining.The patient underwent a revision procedure on (b)(6) 2016.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
GAV SYSTEM W.PRECHAMBER 10/30
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12529676
Report Number3004721439-2021-00672
Device Sequence Number5121942
Product Code JXG
UDI-Device Identifier04041906127107
UDI-Public4041906127107
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K031303
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberFV331T
Device Catalogue NumberFV331T
Device Lot Number20027511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2016
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;